Thunderstorm Wind, Saline
- When
- August 1, 11:51 AM CST to 11:53 AM CST
- Where
- Saline County, Miami
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.320, -93.230
A powerline was reported down near Miami, Missouri.
On the afternoon and evening of August 1, a couple rounds of thunderstorms rolled through the area, bringing some marginal severe weather. While hail was not overly large with nickel-sized being the largest reported size there was some minor wind damage and some isolated flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
On the afternoon and evening of August 1, a couple rounds of thunderstorms rolled through the area, bringing some marginal severe weather. While hail was not overly large with nickel-sized being the largest reported size there was some minor wind damage and some isolated flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 1, 11:38 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 PM CDT SAT AUG 1 2015 .DISCUSSION... Issued at 417 AM CDT SAT AUG 1 2015 Today - Sunday: Good ole northwest flow. Can't let your guard down even when there are no discernible fronts nearby as weak/nebulous embedded perturbations can and do wreak havoc with dry forecasts. Early this morning weak isentropic ascent on the 305K and 310K surfaces appear to be the main drivers for convection today through Sunday. Friday night activity which formed over eastern NE via this process dissipated as it moved into northern MO. However, satellite and regional radar composites show a narrow band of ac/scattered convection has formed from southwest SD through central NE. This activity could persist through the morning hours and possibly slide into northwest MO by late morning/early afternoon. Short range and operational models not really picking up on this but feel enough of a concern to warrant slight chance PoPs for this afternoon. Later this evening more robust convection is expected to form further north in response to a stronger shortwave and development of the low-level jet. While the initial activity will likely form north of the CWA the mid level steering flow and cold pool outflow could easily send convection spreading into north central and northeast MO later this evening. The severe threat will depend on the arrival time as the instability will be decreasing by early evening. The 0- 6km shear averaging 30kt through late evening will be sufficient to support at least an isolated severe threat. A shortwave trough dropping southeast from central Canada through the western Great Lakes on Sunday will push a cold front southward and towards northern MO. Low level convergence of pooled moisture ahead of the front plus moderate instability should be sufficient to support at least widely scattered convection along the front and enough to justify PoPs over northern MO Sunday afternoon. Otherwise, typical mid summer heat and humidity should result in heat indices from 95-100. Sunday night - Monday: The cold front will likely stall over the CWA Sunday night before lifting back north on Monday. Not overly excited by the lift and upper support so PoPs are limited to mainly slight chance variety. One more uncomfortable day before we see an extended reprieve from the heat. Tuesday - Friday: An unsettled period with several chances for convection as well as below average temperatures. Operational models are in pretty good agreement with a notable shortwave trough rolling eastward from the intermountain region through the Central Rockies and Central Plains and in effect flattening the upper high. Some differences in timing and placement of the shortwave, enough to keep PoPs in the chance category Tuesday through Wednesday. The upper ridge temporarily reasserts itself by mid week with heights building northward through the Front Range before another shortwave tops the ridge axis and slides southeast towards the CWA. In turn this will generate another round of convection. Being this far out and not overly confident on timing it's best to play this with 30-40% PoPs. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1238 PM CDT SAT AUG 1 2015 Scattered to broken cumulus has blossomed in the vicinity of several outflow boundaries across eastern KS and through central MO, possibly setting the stage for isolated thunderstorms to continue through the afternoon and early evening hours. As a result, have added a group of VCTS at all TAF sites for this afternoon through 01z. Except in these isolated storms, primarily VFR conditions and light winds are expected. Any additional storms that develop tonight should stay well north of TAF sites. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...MJ AVIATION...Laflin
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 534 AM CDT SAT AUG 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 534 AM CDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING THROUGH THE OVERNIGHT HOURS ACROSS NORTHERN MISSOURI. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MOST LIKELY SEVERE THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST MISSOURI SUNDAY AFTERNOON AND PARTS OF NORTHEAST AND CENTRAL MISSOURI SUNDAY NIGHT. THE CHANCE FOR STORMS CONTINUES MONDAY ACROSS NORTHERN MISSOURI. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS TUESDAY THROUGH THURSDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CDT SAT AUG 1 2015
MOZ031-032-039-011815-
CHARITON MO-CARROLL MO-SALINE MO-
1227 PM CDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL...NORTHERN
SALINE AND SOUTHWESTERN CHARITON COUNTIES UNTIL 115 PM CDT...
AT 1227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRUNSWICK...OR 16 MILES EAST OF CARROLLTON...MOVING SOUTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SLATER...BRUNSWICK...KEYTESVILLE...BOSWORTH...GILLIAM...MIAMI...DE
WITT...TRIPLETT AND DALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3927 9283 3911 9303 3923 9336 3946 9339
3955 9298 3931 9281
TIME...MOT...LOC 1727Z 345DEG 20KT 3944 9321
LEIGHTONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT SAT AUG 1 2015
MOZ037-038-043>045-011815-
PETTIS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-CASS MO-
1232 PM CDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS...SOUTHERN
LAFAYETTE...JOHNSON...NORTHEASTERN CASS AND SOUTHEASTERN JACKSON
COUNTIES UNTIL 115 PM CDT...
AT 1232 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 7 MILES NORTHEAST OF KINGSVILLE...OR 8 MILES NORTH OF
HOLDEN...MOVING EAST AT 30 MPH.
DOWNBURST WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORM.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...LEE'S SUMMIT...BLUE SPRINGS...WARRENSBURG...GRAIN
VALLEY...PLEASANT HILL...OAK GROVE...ODESSA...GREENWOOD...
HIGGINSVILLE...KNOB NOSTER...CONCORDIA...LAKE LOTAWANA...WHITEMAN AIR
FORCE BASE...LAKE WINNEBAGO...LONE JACK...LAKE TAPAWINGO...WHITEMAN
AFB...LAKE LAFAYETTE AND CENTERVIEW.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 17 AND 52.
INTERSTATE 470 BETWEEN MILE MARKERS 9 AND 14.
LAT...LON 3885 9442 3910 9432 3896 9349 3894 9349
3894 9343 3859 9348
TIME...MOT...LOC 1732Z 280DEG 26KT 3883 9398
LEIGHTONThe Pleasant Hill radar (KEAX), 106 km away, was scanning. The volume nearest the first event began at 17:51 UTC.
3 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
A powerline was reported down near Miami, Missouri.
This report came from mPing.
Tin was ripped off of the two barn roofs with approximate 15 foot gap in the roofs.
Water was covering a low water crossing at Cedar Crest Lane and North Fair Street in Chillicothe.
A tree and a power pole was snapped. The damage was confined to a 3 block radius.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597679, 597678, 597680, 597677, 597681.